Hungry All The Time.. Isentress?

Question

Hi, I currently have a CD4 of 580 (normal range for me) and I am undetectable and have been undetectable for 13 years. I have been positive for 14 years and have always been healthy. I had labs done a month ago and everything looked great: low cholesterol, normal triglycerides etc. I am slim/skinny by nature, I am 49 years old, 5ft 9in. and stay about 142lbs. I always exercise, weight training 2-3 times a weeks and cycling 2 times a week. With that said... 4 months ago I switched from Norvir, Reyataz and Truvada to Truvada and Isentress. I switched because the Reyatz/Norvir had the whites in my eyes yellow...I was on that regiment for one year. Since I've switched to Isentress with the Truvada I am chronically hungry, almost starving... all the time. Even after I eat, I could keep eating. I gained 6 pounds. Its been difficult for me to gain weigh all my life. The few pounds of weight doesn't bother me, its the chronic hunger that bothers me. I've resorted to chewing gum instead of reaching for food. I feel like I'm starving myself when I don't eat, but I refuse to put on unhealthy fat weight. What is causing this abnormal increased appetite, do you have any idea? Could it be the Insentress? Could it be physiological?

Thank you for your input.

BW

Answer

Very interesting. I have not observed or heard of a clear signal that raltegravir can cause increased hunger-if any reader has experienced that issue themselves or is aware of a published reference please post! KH